Posted by tensor on April 10, 2012, at 7:46:14
In reply to Re: Abilify + TCA? » tensor, posted by SLS on April 10, 2012, at 7:08:24
> > It made me a little tired and some headache. I talked to a person who did not respond to 200mg but had a good response at 300mg.
> It happens. If you don't experience significant cognitive impairments at higher dosages, it might be worth pursuing.
> > Maybe all I needed was higher dose? Only one way to find out, I guess.
> Things happen between Lamictal and Abilify that are synergistic and may involve the potentiation of dopamine activity. My doctor has had success combining Lamictal with Wellbutrin. It sounds as if you have not exhausted your options. This is a good thing.
What is the mechanism behind that, do you know?
> To what extent is mania a component of your disorder?
No mania, ever.
> You'll get there. It might involve a little bit of luck to come upon the right treatment sooner rather than later, but you will find it. A partial or brief success is not a failure to respond. It is a reasonable strategy to identify such treatments and combine them, especially if the agents have different mechanisms of action. That is how I chose the drugs to remain on as I experimented with the addition of new. Combining Lamictal + nortriptyline was the first base treatment I used to maintain an improvement, albeit a very small one. It was enought to allow me to live independently and discourage me from entertaining thoughts of suicide.
I'm taking 45mg of Remeron and 150mg of nortrip now. I was thinking that replacing Remeron with Lamictal would be a good move. Then I can give nortrip a little more time to prove itself since the slow titration of Lamictal.
I'm not sure when or how to introduce Abilify to my regime, I know my pdoc is not keen on starting two meds at the same time. I will see him in two days.
> Good luck.
> - Scott